Alert archive / Indiana / Wind Advisories in 2015
Wind Advisory 1, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Feb 13, 2015, 3:16 PM CST for Lake County, Indiana. It took effect at Feb 14, 2015, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2015, 3:16 PM CST (21:16 UTC)
- In effect from
- Feb 14, 2015, 9:00 AM CST
- Expired
- Feb 14, 2015, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Chicago, IL
County Lake County, IN
The radar
The Chicago radar (KLOT), 61 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358 WWUS73 KLOT 132116 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 316 PM CST FRI FEB 13 2015 ...VERY STRONG GUSTY NORTH-NORTHWEST WINDS WILL AFFECT THE AREA SATURDAY... INZ001-140530- /O.NEW.KLOT.WI.Y.0001.150214T1500Z-150215T0000Z/ LAKE IN- INCLUDING THE CITY OF...GARY 316 PM CST FRI FEB 13 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY. * TIMING...MID MORNING SATURDAY THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST TO NORTH SUSTAINED WINDS AROUND 30 MPH WITH GUSTS OF 45 TO 50 MPH LIKELY...ESPECIALLY NEAR THE LAKE. * MAIN IMPACTS...MINOR PROPERTY DAMAGE AND DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. * OTHER IMPACTS...THE STRONG WINDS AND PERIODIC SNOW SHOWERS DURING THE DAY ON SATURDAY COULD RESULT IN REDUCED VISIBILITY...AND PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ RATZER/RC VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
5 follow-up statements
381 WWUS73 KLOT 140355 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 955 PM CST FRI FEB 13 2015 ...VERY STRONG GUSTY NORTH-NORTHWEST WINDS WILL AFFECT THE AREA SATURDAY... INZ001-141200- /O.CON.KLOT.WI.Y.0001.150214T1500Z-150215T0000Z/ LAKE IN- INCLUDING THE CITY OF...GARY 955 PM CST FRI FEB 13 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... * TIMING...MID MORNING SATURDAY THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST TO NORTH SUSTAINED WINDS AROUND 30 MPH WITH GUSTS OF 45 TO 50 MPH POSSIBLE...ESPECIALLY NEAR THE LAKE. * MAIN IMPACTS...MINOR PROPERTY DAMAGE AND DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. * OTHER IMPACTS...THE STRONG WINDS AND PERIODIC SNOW SHOWERS DURING THE DAY ON SATURDAY COULD RESULT IN REDUCED VISIBILITY... AND PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ KMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
400 WWUS73 KLOT 140939 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 339 AM CST SAT FEB 14 2015 ...VERY STRONG GUSTY NORTH-NORTHWEST WINDS WILL AFFECT THE AREA TODAY... INZ001-141745- /O.CON.KLOT.WI.Y.0001.150214T1500Z-150215T0000Z/ LAKE IN- INCLUDING THE CITY OF...GARY 339 AM CST SAT FEB 14 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...MID MORNING TODAY THROUGH EARLY SATURDAY EVENING. * WINDS...NORTHWEST TO NORTH SUSTAINED WINDS AROUND 30 MPH WITH GUSTS OF 45 TO 50 MPH POSSIBLE...ESPECIALLY NEAR THE LAKE. * MAIN IMPACTS...MINOR PROPERTY DAMAGE AND DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. * OTHER IMPACTS...THE STRONG WINDS AND PERIODIC SNOW SHOWERS DURING THE DAY ON SATURDAY COULD RESULT IN REDUCED VISIBILITY... AND PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ KJB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
200 WWUS73 KLOT 141727 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1127 AM CST SAT FEB 14 2015 ...VERY STRONG GUSTY NORTH-NORTHWEST WINDS WILL AFFECT THE AREA TODAY... INZ001-150000- /O.CON.KLOT.WI.Y.0001.000000T0000Z-150215T0000Z/ LAKE IN- INCLUDING THE CITY OF...GARY 1127 AM CST SAT FEB 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH EARLY EVENING. * WINDS...NORTHWEST TO NORTH SUSTAINED WINDS AROUND 30 MPH WITH GUSTS OF 45 TO 50 MPH...ESPECIALLY NEAR THE LAKE. * MAIN IMPACTS...MINOR PROPERTY DAMAGE AND DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. * OTHER IMPACTS...THE STRONG WINDS AND PERIODIC SNOW SHOWERS DURING THE DAY ON SATURDAY COULD RESULT IN REDUCED VISIBILITY... AND PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ BMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
345 WWUS73 KLOT 142125 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 325 PM CST SAT FEB 14 2015 ...VERY STRONG GUSTY NORTH-NORTHWEST WINDS WILL AFFECT THE AREA TODAY... INZ001-150000- /O.CON.KLOT.WI.Y.0001.000000T0000Z-150215T0000Z/ LAKE IN- INCLUDING THE CITY OF...GARY 325 PM CST SAT FEB 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH EARLY EVENING. * WINDS...NORTHWEST TO NORTH SUSTAINED WINDS AROUND 30 MPH WITH GUSTS OF 45 TO 50 MPH...ESPECIALLY NEAR THE LAKE. * MAIN IMPACTS...MINOR PROPERTY DAMAGE AND DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. * OTHER IMPACTS...THE STRONG WINDS AND PERIODIC SNOW SHOWERS DURING THE AFTERNOON COULD RESULT IN REDUCED VISIBILITY AND PATCHY BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ BMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
345 WWUS73 KLOT 142358 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 558 PM CST SAT FEB 14 2015 INZ001-150100- /O.EXP.KLOT.WI.Y.0001.000000T0000Z-150215T0000Z/ LAKE IN- INCLUDING THE CITY OF...GARY 558 PM CST SAT FEB 14 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... WINDS HAVE SUBSIDED THIS EVENING BUT STILL REMAIN QUITE GUSTY. CURRENT OBSERVATIONS SHOW 25 MPH WINDS WITH GUSTS TO 40 MPH...ESPEICALLY CLOSE TO THE LAKE. EXPECT WINDS TO SHOW A MORE SIGNIFICANT DECREASE LATE TONIGHT INTO TOMORROW. LAKE EFFECT SNOW WILL INCREASE LATER TONIGHT AS WELL WITH AREAS OF BLOWING SNOW. $$ KMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:21 PM CST, 55 minutes earlier.
Area forecast discussion, Feb 13, 2:21 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
221 PM CST FRI FEB 13 2015
.SHORT TERM...
351 AM CST
THROUGH SUNDAY...
THE MAIN WEATHER FORECAST CONCERNS THIS MORNING FOCUS AROUND THE
NEXT BIG ARCTIC COLD AIR PLUNGE EXPECTED TO MOVE OVER THE AREA
BEGINNING EARLY SATURDAY. THIS SYSTEM PROMISES TO PRODUCE
NUMEROUS WEATHER HAZARDOUS ACROSS THE AREA OVER THE NEXT 48
HOURS. THESE INCLUDE: A PERIOD OF VERY STRONG NORTHWESTERLY
WINDS...DANGEROUS WIND CHILLS...SOME LIGHT ACCUMULATING SNOW
SHOWERS...AND A GOOD POTENTIAL FOR SEVERAL INCHES OF LAKE EFFECT
SNOWFALL...ESPECIALLY ACROSS NORTHWESTERN INDIANA.
FOR HEADLINES...WE WILL HOLD OFF ON ANY KIND OF WIND OR WIND CHILL
HEADLINES AT THIS TIME. HOWEVER...WE ARE ISSUING A WINTER STORM
WATCH FOR PORTER COUNTY INDIANA FOR SATURDAY AND SATURDAY NIGHT FOR
LAKE EFFECT SNOW...COMBINED WITH SIGNIFICANT BLOWING AND DRIFTING
POTENTIAL.
AT THE PRESENT TIME...VERY COLD CONDITIONS...IN THE SINGLE
DIGITS...IS THE RULE ACROSS MOST OF THE AREA UNDER A SURFACE RIDGE
OF HIGH PRESSURE. THIS RIDGE AXIS WILL CONTINUE TO SAG SOUTHWARD
TODAY AS AN AREA OF DEEPENING LOW PRESSURE DROPS SOUTHEASTWARD
ACROSS WESTERN ONTARIO. THIS PRESSURE PATTERN WILL SET UP A PERIOD
OF ISENTROPIC UPGLIDE/WARM AIR ADVECTION OVER THE AREA TODAY...AND
THIS COULD RESULT IN SOME LIGHT SNOW OR FLURRIES DEVELOPING OVER
PORTIONS OF THE REGION TODAY. LITTLE OR NO ACCUMULATION IS EXPECTED
WITH THIS ACTIVITY. THE INCREASE IN WARM AIR ADVECTION SHOULD ALLOW
TEMPERATURES TO RECOVER BACK INTO THE 20S TODAY...BEFORE OR
NEXT...MORE SIGNIFICANT PUSH OF ARCTIC COLD ARRIVES BY EARLY
SATURDAY.
THE AFOREMENTIONED SURFACE LOW DROPPING SOUTHEAST OVER WESTERN
ONTARIO TODAY...WITH SHIFT EASTWARD ACROSS THE UPPER GREAT LAKES BY
SATURDAY MORNING...AND THIS SYSTEM WILL BE THE CULPRIT FOR DRIVING A
SIGNIFICANT POLAR FRONT SOUTHWARD ACROSS THE AREA BY DAYBREAK
SATURDAY. VERY STRONG NORTHWEST WINDS...LIKELY AROUND WIND ADVISORY
CRITERIA OF 25 TO 35 MPH WITH GUSTS AT OR ABOVE 45 MPH...WILL
QUICKLY RAMP UP IN THE WAKE OF THIS BOUNDARY. THESE STRONG WINDS
WILL BE DRIVEN BY VERY STRONG COLD AIR ADVECTION...ALONG WITH VERY
IMPRESSIVE ISALLOBARIC PRESSURE RISES OF UP TO 13 MB/6HR...WHICH ARE
PROGGED TO OCCUR SET UP OVER NORTHERN ILLINOIS BY SATURDAY MORNING.
THESE STRONG NORTHWEST WINDS ARE EXPECTED TO DRIVE IN AN ARCTIC
AIRMASS FEATURING -25 TO -28 DEGREE CELSIUS 850 MB TEMPERATURES BY
SATURDAY AFTERNOON. THEREFORE...SURFACE TEMPERATURES WILL CRASH
RAPIDLY INTO THE SINGLE DIGITS BY SATURDAY AFTERNOON AFTER AN EARLY
MORNING HIGH IN THE TEENS TO LOW 20S.
THE WINDS SHOULD EASE BY SATURDAY EVENING. HOWEVER...THE
COMBINATION OF VERY COLD TEMPERATURES DROPPING BELOW ZERO...AND
CONTINUED BREEZY CONDITIONS WILL BE ENOUGH TO PUSH WIND CHILLS DOWN
TO 20 TO 30 BELOW IN MOST AREAS. THEREFORE...A WIND ADVISORY MAY BE
NEEDED DURING THE DAY...FOLLOWED BY A TRANSITION TO A WIND CHILL
ADVISORY BY EARLY SATURDAY EVENING.
THE STRENGTHENING BAROCLINIC ZONE ASSOCIATED WITH THIS ARCTIC FRONT
WILL INDUCE A STRONG BAND OF FGEN OVER THE AREA EARLY SATURDAY
MORNING. THIS LOOKS TO OCCUR CONCURRENTLY WITH THE DEVELOPMENT OF
GOOD LARGE SCALE Q-VECTOR CONVERGENCE OVER THE REGION IN ASSOCIATION
WITH A POTENT MID LEVEL PV ANOMALY DROPPING SOUTHWARD OVER THE
WESTERN LAKES REGION. THEREFORE...IT APPEARS THAT THERE WILL BE A
PERIOD OF LIGHT TO EVEN MODERATE SNOW SHOWERS OVER MUCH OF THE AREA
AREA AS LOW LEVEL LAPSE RATES STEEPEN INTO EARLY SATURDAY MORNING.
SOME MINOR ACCUMULATIONS UNDER AN INCH ARE POSSIBLE WITH THIS
ACTIVITY.
LAKE EFFECT SNOW BECOMES THE MAIN ISSUE FOR PORTER COUNTY IN
NORTHWESTERN INDIANA BY LATE SATURDAY AFTERNOON AND EVENING.
THERMODYNAMICS WILL BE IMPRESSIVE OVER LAKE MICHIGAN AS THESE SUB -25
DEGREE CELSIUS 850 TEMPERATURES SET UP STRONG INSTABILITY...WITH
INVERSION HEIGHTS LIKELY TOPPING 10,000 FEET. IT APPEARS THAT THE
WINDS WILL BE VERY STRONG OVER THE LAKE DURING THE DAY
SATURDAY...WITH 45 TO 50 KT WINDS LOOKING LIKELY. THEREFORE...THIS
MAY RESULT IN A BROADER AREA OF LAKE EFFECT SNOW SHOWERS DURING THIS
PERIOD...RATHER THAN A SINGLE CONVERGENCE BAND. HOWEVER...THIS COULD
CHANGE SATURDAY EVENING AS THE BOUNDARY LAYER WINDS BEGIN TO EASE AND
BACK MORE NORTHERLY DOWN THE LAKE. THIS COULD SET UP A BETTER
FOCUSED BAND OF LAKE EFFECT SNOW...WHICH LOOKS TO SHIFT WESTWARD
OVER NORTHWESTERN INDIANA SUNDAY NIGHT...AND THEN OVER NORTHEASTERN
ILLINOIS BY EARLY SUNDAY...BEFORE WEAKENING DURING THE AFTERNOON.
OVERALL...THE PROGRESSIVE MOVEMENT OF THE BAND MAY KEEP SNOW
ACCUMULATIONS FROM PILLING UP TOO MUCH AN ANY GIVEN LOCATION.
HOWEVER...HEAVY SNOW RATES COULD STILL RESULT IN SOME HEAVY TOTALS
AT OR ABOVE 6" INCHES IN SOME LOCALS OF PORTER COUNTY. WE HAVE OPTED
TO ISSUE A WINTER STORM WATCH FOR JUST PORTER COUNTY AT THIS TIME AS
IT APPEARS THEY WILL EXPERIENCE SOME OF THE HEAVIER SNOW SHOWERS
CONCURRENTLY WITH THE PERIOD OF STRONGEST WINDS. SOME AREAS NEAR LAKE
MICHIGAN COULD EASILY EXPERIENCE WHITE OUT CONDITIONS LATE SATURDAY
AND SATURDAY EVENING AS 40 TO 50 KT WINDS BLOW IN OFF OF LAKE
MICHIGAN. WE THOUGH ABOUT A BLIZZARD WATCH...BUT AFTER COLLABORATION
WITH IWX...WE OPTED TO GO WITH A WINTER STORM WATCH AT THIS TIME.
LAKE EFFECT SNOW SHOWERS LOOK TO IMPACT THE CHICAGO AREA ON SUNDAY.
SOME ACCUMULATIONS ARE ALSO POSSIBLE WITH THIS ACTIVITY BEFORE
WANING LATE SUNDAY.
KJB
&&
.LONG TERM...
403 AM CST
SUNDAY NIGHT THROUGH FRIDAY...
FOLLOWING A BUSY SHORT TERM PERIOD...THE WEATHER PATTERN OVER THE
COUNTRY WILL CONTINUE TO FAVOR PERIODS OF COLD ARCTIC OUTBREAKS
OVER THE EASTERN HALF OF THE CONUS. STRONG HIGH LATITUDE UPPER
RIDGING OVER THE EASTERN PACIFIC/WESTERN NORTH AMERICA WILL SET
THE STAGE FOR A FAIRLY PROLONGED PERIOD OF MUCH BELOW NORMAL
HEIGHTS AND TEMPERATURES ACROSS MUCH OF EASTERN NORTH AMERICA.
OUTSIDE OF LAKE EFFECT SNOWS...NO BIG SNOW EVENTS ARE
EXPECTED THROUGH THE PERIOD. HOWEVER...SOME MINOR SNOW SYSTEMS
COULD IMPACT THE AREA WITHIN THE CYCLONIC UPPER LEVEL FLOW
PATTERN.
KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* A FEW FLURRIES THIS AFTERNOON...THEN SCATTERED SNOW SHOWERS
TONIGHT.
* CIGS BECOMING MVFR OVERNIGHT.
* STRONG GUSTY WINDS THROUGH THE DAY SATURDAY.
BMD
//DISCUSSION...UPDATED 18Z...
SCATTERED LIGHT SNOW SHOWERS AND OCCASIONAL FLURRIES ASSOCIATED
WITH LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES REGION WILL
BRUSH ACROSS NORTHERN ILLINOIS THIS AFTERNOON. NO ACCUMULATIONS ARE
EXPECTED HOWEVER. SOUTHWEST WINDS GUSTING INTO THE LOW 20 KT RANGE
WILL CONTINUE REST OF TODAY. GUSTS MAY BECOME LESS FREQUENT
OVERNIGHT...BUT DO EXPECT GUSTS THROUGH THE OVERNIGHT
HOURS...ESPECIALLY AFTER MIDNIGHT AS A COLD FRONT SWEEPS ACROSS
TURNING WINDS TO THE WNW. NW/NNW WINDS WILL REALLY PICK UP DURING
THE DAY MONDAY AS COLD AIR ARRIVES IN EARNEST BEHIND THE SURFACE
FRONT. GUSTS PUSHING 35 KTS ARE EXPECTED FROM MID MORNING ON...MOST
LIKELY FROM THE 330-340 DIRECTION. IN ADDITION TO THE GUSTY WINDS...
SCATTERED SNOW SHOWERS ARE EXPECTED TO DEVELOP AS STEEP LOW LEVEL
LAPSE RATES DEVELOP AND AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE
REGION. A DUSTING UP TO HALF AN INCH OF SNOW IS POSSIBLE...THOUGH
COVERAGE WILL BE SCATTERED. WINDS WILL REMAIN BRISK THROUGH LATE
TOMORROW EVENING THEN SHOULD BEGIN TO EASE AS HIGH PRESSURE BUILDS
CLOSER. CIGS SHOULD ALSO SCATTER AT SOME POINT TOMORROW AROUND
MIDDAY AS DRIER AIR ADVECTS OVERHEAD.
BMD
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* MEDIUM CONFIDENCE IN SCATTERED -SHSN TONIGHT...LOW-MEDIUM
CONFIDENCE IN IMPACTS TO VSBY.
* MEDIUM CONFIDENCE IN CIG TRENDS INCLUDING MVFR OVERNIGHT.
* MEDIUM-HIGH CONFIDENCE IN WIND SPEEDS...MEDIUM IN DIRECTION.
BMD
//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...
SATURDAY NIGHT...MVFR POSSIBLE LATE. NORTH TO NORTHWEST WINDS.
SUNDAY...LAKE EFFECT SNOW SHOWERS LIKELY WITH POTENTIAL IFR.
NORTHEAST WINDS.
MONDAY...MVFR. SLIGHT CHANCE OF SNOW. SOUTHWEST WINDS.
TUESDAY-THURSDAY...PERIODS OF MVFR POSSIBLE. WEST TO NORTHWEST
WINDS.
MTF
&&
.MARINE...
221 PM CST
FOR HEADLINES...THE FREEZING SPRAY AND GALE WARNING STILL LOOK VERY
ACCURATE IN TIMING. GUIDANCE DOES NOT SUPPORT SUSTAINED STORM FORCE
GUSTS SO WILL CONTINUE TO HAVE OCNL STORM FORCE GUSTS IN THE
GLF...NO STORM FORCE HEADLINE IS EXPECTED AT THIS TIME.
HIGH PRESSURE HAS SHIFTED SE AND A WEAK LOW IS OVER SOUTH CENTRAL
ONTARIO. WINDS HAVE GRADUALLY INCREASED TO 30 KT OVER THE LAKE AND
EXPECTING THEM TO INCREASE FURTHER AS THE LOW SHIFTS OVER THE
EASTERN LAKES. THE PRESSURE GRADIENT WILL INCREASE OVERHEAD LEADING
TO GALES ACROSS THE LAKE BY EARLY SATURDAY MORNING. COULD SEE OCNL
STORM FORCE GUSTS TO 50 KT OVER THE LAKE LATE SATURDAY MORNING AND
EARLY IN THE AFTERNOON...BUT SUSTAINED STORM FORCE WINDS ARE NOT
EXPECTED AT THIS TIME. NORTH WINDS DIMINISH SATURDAY EVENING AS THE
GRADIENT WEAKENS AND THE HIGH SPREADS OVERHEAD. WINDS BECOME
NORTHEAST TO EAST SUNDAY EVENING AND CONTINUE TO VEER TO SOUTH OR
SOUTHEAST BY MONDAY MORNING. A COLD FRONT SWINGS OVER THE LAKE LATE
MONDAY NIGHT INTO EARLY TUESDAY MORNING WITH WINDS BECOMING WEST AND
THEN NORTHWEST BEHIND THE FRONT. NORTHWEST WINDS INCREASE TO 30 KT
TUESDAY NIGHT AND THEN WEAKEN AND BACK TO WEST AS A HIGH PRESSURE
SYSTEM PASSES SOUTHWEST OF LAKE THURSDAY. THE PATTERN LOOKS BUSY
GOING INTO LATE NEXT WEEK WITH ANOTHER LOW PRESSURE SYSTEM IMPACTING
THE LAKE NEXT WEEKEND.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...WINTER STORM WATCH...INZ002...6 AM SATURDAY TO 6 AM SUNDAY.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878...3 AM SATURDAY TO 3 AM SUNDAY.
HEAVY FREEZING SPRAY WARNING...LMZ080-LMZ261-LMZ362-LMZ364-
LMZ366-LMZ563-LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-
LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-
LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...3 AM SATURDAY
TO 3 AM SUNDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Feb 13, 4:42 AM CST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 442 AM CST FRI FEB 13 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 141045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 442 AM CST FRI FEB 13 2015 /542 AM EST FRI FEB 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. STRONG NORTHWEST WINDS AND SCATTERED SNOW SHOWERS WILL DEVELOP ACROSS THE AREA BY DAYBREAK SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ACCUMULATING LAKE EFFECT SNOW IS LIKELY FOR PORTIONS OF NORTHWEST INDIANA SATURDAY AFTERNOON AND NIGHT...AND ACROSS FAR NORTHEAST ILLINOIS ON SUNDAY. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE FOR PARTS OF NORTHWEST INDIANA. STRONG NORTHERLY WINDS OF 45 TO 50 MPH WILL COMBINE WITH LAKE EFFECT SNOW SHOWERS SATURDAY AFTERNOON AND NIGHT...PARTICULARLY ACROSS PORTER COUNTY INDIANA NEAR LAKE MICHIGAN. THIS COULD PRODUCE LOCALIZED PERIODS OF WHITE OUT CONDITIONS IN SNOW AND BLOWING SNOW. BITTERLY COLD AIR WILL RETURN OVER THE WEEKEND. THE COLD AIR WILL BE ACCOMPANIED BY GUSTY WINDS AND SUB ZERO WIND CHILLS AT NIGHT...WITH THE STRONGEST WINDS SATURDAY AND SATURDAY NIGHT POTENTIALLY PRODUCING DANGEROUSLY LOW WIND CHILLS 20 TO 30 BELOW ZERO. THERE IS POTENTIAL FOR MINOR LAKE SHORE FLOODING ON LAKE MICHIGAN...NAMELY THE INDIANA SHORE...ON SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-141045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 442 AM CST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. WINDS HAZARDOUS TO SMALL CRAFT ALONG WITH FREEZING SPRAY WILL DEVELOP OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALE FORCE WINDS AND HEAVY FREEZING SPRAY WILL OCCUR SATURDAY INTO SATURDAY NIGHT. OCCASIONAL STORM FORCE WINDS MAY BE EXPERIENCED ALONG THE INDIANA SHORE. HAZARDOUS WAVES TO SMALL CRAFT WILL CONTINUE IN ICE FREE AREAS THROUGH THE DAY SUNDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-141045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 442 AM CST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WINDS AND HEAVY FREEZING SPRAY WILL DEVELOP LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALE FORCE WINDS AND HEAVY FREEZING SPRAY WILL CONTINUE THROUGH SATURDAY NIGHT. && KJB/MTF VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:54 AM CST | Winter Storm Watch | LOT | Porter | 11 hr |
| Feb 13, 3:13 PM CST | Winter Storm Warning | LOT | Porter | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.